Alert archive / Kentucky / River Flood Warnings in 2020

River Flood Warning 13, NWS Louisville, KY

February 12, 2020Nicholas County, Robertson County, Kentucky

NWS Louisville, KY issued this river flood warning at Feb 12, 2020, 7:49 PM EST for Nicholas County, Robertson County, Kentucky. It took effect at Feb 13, 2020, 7:00 AM EST. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Feb 12, 2020, 7:49 PM EST (00:49 UTC)
In effect from
Feb 13, 2020, 7:00 AM EST
Expired
Feb 14, 2020, 2:21 AM EST
In force
19 hr
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Nicholas County, KY, Robertson County, KY

The radar

The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Licking River at Blue Licks Spring (BLSK2). The gauge peaked at 27.30 ft at Feb 13, 2020, 10:00 AM EST.

actionminormoderate304002/1302/1402/15
Action stage
23 ft
Minor stage
25 ft
Moderate stage
42 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

424 
WGUS43 KLMK 130049
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning 
National Weather Service Louisville KY
749 PM EST Wed Feb 12 2020

...The National Weather Service in Louisville KY has issued a Flood 
Warning for the following rivers in Kentucky... 

  Licking River at Blue Licks Spring

affecting the following counties in Kentucky...Nicholas...Robertson.

.Heavy rain over the last several hours will cause the river to rise.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-131849-
/O.NEW.KLMK.FL.W.0013.200213T1200Z-200215T1400Z/
/BLSK2.1.ER.200213T1200Z.200214T0600Z.200215T0800Z.NO/
749 PM EST Wed Feb 12 2020

The National Weather Service in Louisville KY has issued a 

* Flood Warning for 
  the Licking River at Blue Licks Spring.
* from Thursday morning to Saturday morning.
* At  7:00 PM Wednesday the stage was 22.0 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue 
  to rise to near 27.6 feet by early Friday morning. The river will 
  fall below flood stage by Saturday morning.
* Flood History...This crest compares to a previous crest of 27.9  
  feet on Mar 11 2015.


&&

LAT...LON 3828 8387 3847 8417 3857 8426 3858 8413
      3848 8401 3835 8379             

$$

AMS
4 follow-up statements
798 
WGUS83 KLMK 130416
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1116 PM EST Wed Feb 12 2020

...The Flood Warning continues for the following rivers in 
Kentucky...

  Licking River at Blue Licks Spring 
 
affecting the following counties in Kentucky...Nicholas...Robertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-132216-
/O.CON.KLMK.FL.W.0013.200213T0414Z-200215T1617Z/
/BLSK2.1.ER.200213T0414Z.200214T0000Z.200215T1017Z.NO/
1116 PM EST Wed Feb 12 2020

The Flood Warning continues for
  the Licking River at Blue Licks Spring.
* from this evening to Saturday morning.
* At 11:00 PM Wednesday the stage was 25.0 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage tonight and continue to rise 
  to near 28.2 feet by Thursday evening. The river will fall below 
  flood stage by Saturday morning.
* Flood History...This crest compares to a previous crest of 28.2  
  feet on Sep 25 2006.

&&

LAT...LON 3828 8387 3847 8417 3857 8426 3858 8413
      3848 8401 3835 8379             

$$

13
823 
WGUS83 KLMK 131426
FLSLMK
Flood Statement 
National Weather Service Louisville KY
926 AM EST Thu Feb 13 2020

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Licking River at Blue Licks Spring 
  Rolling Fork River near Boston 
 
affecting the following counties in Kentucky...Hardin...Nelson...
Nicholas...Robertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-140826-
/O.EXT.KLMK.FL.W.0013.000000T0000Z-200215T0712Z/
/BLSK2.1.ER.200213T0401Z.200214T0000Z.200215T0112Z.NO/
926 AM EST Thu Feb 13 2020

The Flood Warning continues for
  the Licking River at Blue Licks Spring.
* until late Friday night.
* At  9:00 AM Thursday the stage was 27.3 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 27.7 feet by this
  evening. The river will fall below flood stage Friday evening.
* Flood History...This crest compares to a previous crest of 27.9  
  feet on Mar 11 2015.

&&

LAT...LON 3828 8387 3847 8417 3857 8426 3858 8413
      3848 8401 3835 8379             

$$

KYC093-179-140826-
/O.EXT.KLMK.FL.W.0010.000000T0000Z-200215T2324Z/
/BSNK2.1.ER.200213T0845Z.200214T1800Z.200215T1724Z.NO/
926 AM EST Thu Feb 13 2020

The Flood Warning continues for
  the Rolling Fork River near Boston.
* until Saturday evening.
* At  8:30 AM Thursday the stage was 35.3 feet. 
* Flood stage is 35.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 37.0 feet by 
  Friday early afternoon. The river will fall below flood stage 
  Saturday early afternoon.
* Impact...At 40.0 feet...Water begins to cross low spots on some 
  county roads. Some homes in flood plain are cutoff.
* Flood History...This crest compares to a previous crest of 38.0  
  feet on Mar 2 2011.

&&

LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
      3781 8561 3758 8552             

$$
837 
WGUS83 KLMK 140303
FLSLMK
Flood Statement 
National Weather Service Louisville KY
1003 PM EST Thu Feb 13 2020

...The Flood Warning continues for the following rivers in 
Kentucky...
 
  Licking River at Blue Licks Spring 
  Kentucky River at Lockport Lock 
  Rolling Fork River near Boston 
  Rough River near Dundee 
  Green River at Woodbury 
  Green River at Rochester 
 
affecting the following counties in Kentucky...Butler...Carroll...
Hardin...Henry...Muhlenberg...Nelson...Nicholas...Ohio...Owen...
Robertson...Warren.

...The Flood Warning continues for the following rivers in Indiana...
Kentucky...

  Ohio River at McAlpine Upper 
  Ohio River at McAlpine Lower 
  Ohio River at Cannelton Lock 
  Ohio River at Tell City 
 
affecting the following counties in Indiana...Clark...Crawford...
Floyd...Harrison...Perry and in Kentucky...Breckinridge...Hancock...
Hardin...Jefferson...Meade...Oldham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

INC019-043-KYC111-185-142304-
/O.CON.KLMK.FL.W.0017.200214T2024Z-000000T0000Z/
/MLUK2.1.ER.200214T2024Z.200217T1200Z.000000T0000Z.NO/
1003 PM EST Thu Feb 13 2020

The Flood Warning continues for
  the Ohio River at McAlpine Upper.
* from Friday afternoon until further notice.
* At  9:00 PM Thursday the stage was 21.3 feet. 
* Flood stage is 23.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday afternoon and continue 
  to rise to near 26.5 feet by Monday morning.
* Impact...At 27.0 feet...River Road floods at many locations from 3rd
  St. to Glenview. Blankenbaker Lane closes south of River Road. 
  River Dell Rd. floods at Mellwood Ave. Riverside Dr. floods at many
  locations.
* Flood History...This crest compares to a previous crest of 26.6  
  feet on Mar 12 2011.

&&

LAT...LON 3858 8539 3836 8556 3824 8568 3831 8580
      3844 8564 3863 8551             

$$

INC019-043-061-KYC093-111-163-142304-
/O.CON.KLMK.FL.W.0018.200215T0800Z-000000T0000Z/
/MLPK2.1.ER.200215T0800Z.200217T0600Z.000000T0000Z.NO/
1003 PM EST Thu Feb 13 2020

The Flood Warning continues for
  the Ohio River at McAlpine Lower.
* from late Friday night until further notice.
* At  9:00 PM Thursday the stage was 52.1 feet. 
* Flood stage is 55.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 57.5 feet by early Monday morning.
* Impact...At 58.0 feet...IN 111 floods upstream of Bridgeport.
* Flood History...This crest compares to a previous crest of 57.6  
  feet on Mar 21 2008.

&&

LAT...LON 3824 8568 3791 8602 3809 8636 3822 8636
      3806 8605 3831 8580             

$$

INC025-123-KYC027-091-142304-
/O.CON.KLMK.FL.W.0011.200215T1500Z-000000T0000Z/
/CNNI3.1.ER.200215T1500Z.200218T1200Z.000000T0000Z.NO/
1003 PM EST Thu Feb 13 2020

The Flood Warning continues for
  the Ohio River at Cannelton Lock.
* from Saturday morning until further notice.
* At  9:00 PM Thursday the stage was 40.3 feet. 
* Flood stage is 42.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and 
  continue to rise to near 43.8 feet by Tuesday morning. additional 
  rises are possible thereafter.
* Impact...At 42.0 feet...Agricultural flooding begins near Cloverport
  and Cannelton. Highway 66 floods near Derby and Dexter. Rocky Point
  Girl Scout camp is affected.
* Flood History...This crest compares to a previous crest of 43.5  
  feet on Jan 9 2004.

&&

LAT...LON 3809 8636 3787 8652 3783 8675 3794 8670
      3796 8659 3822 8636             

$$

INC123-KYC091-142304-
/O.CON.KLMK.FL.W.0012.000000T0000Z-000000T0000Z/
/TELI3.1.ER.200213T1248Z.200218T0600Z.000000T0000Z.UU/
1003 PM EST Thu Feb 13 2020

The Flood Warning continues for
  the Ohio River at Tell City.
* until further notice.
* At  1:30 PM Thursday the stage was 38.7 feet. 
* Flood stage is 38.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 42.8 feet by 
  early Tuesday morning. Additional rises may be possible thereafter.
* Impact...At 44.0 feet...Bottomland on both sides floods. Water 
  reaches base of floodwall.
* Flood History...This crest compares to a previous crest of 42.6  
  feet on Jan 10 2004.

&&

LAT...LON 3783 8675 3794 8682 3806 8681 3794 8670


$$

KYC181-201-141330-
/O.EXT.KLMK.FL.W.0013.000000T0000Z-200214T1330Z/
/BLSK2.1.ER.200213T0401Z.200213T1445Z.200214T0730Z.NO/
1003 PM EST Thu Feb 13 2020

The Flood Warning continues for
  the Licking River at Blue Licks Spring.
* until Friday morning.
* At  9:00 PM Thursday the stage was 25.5 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight Friday.
* Impact...At 25.0 feet...Cropland flooding begins.
* Flood History...This crest compares to a previous crest of 25.5  
  feet on Feb 21 2019.

&&

LAT...LON 3828 8387 3847 8417 3857 8426 3858 8413
      3848 8401 3835 8379             

$$

KYC041-103-187-142304-
/O.EXT.KLMK.FL.W.0014.000000T0000Z-200216T0500Z/
/LPTK2.1.ER.200213T1521Z.200214T1800Z.200215T2300Z.NO/
1003 PM EST Thu Feb 13 2020

The Flood Warning continues for
  the Kentucky River at Lockport Lock.
* until late Saturday night.
* At  9:30 PM Thursday the stage was 34.8 feet. 
* Flood stage is 33.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 36.1 feet by 
  Friday early afternoon. The river will fall below flood stage 
  Saturday evening.
* Impact...At 36.0 feet...Low areas of Point of Rock and Old Landing 
  Roads, and low lying roads near Perry Park flood in Monterey.
* Flood History...This crest compares to a previous crest of 36.0  
  feet on Apr 17 2015.

&&

LAT...LON 3834 8496 3868 8522 3872 8511 3850 8490
      3835 8481                       

$$

KYC093-179-142304-
/O.EXT.KLMK.FL.W.0010.000000T0000Z-200215T2030Z/
/BSNK2.1.ER.200213T0845Z.200214T1800Z.200215T1430Z.NO/
1003 PM EST Thu Feb 13 2020

The Flood Warning continues for
  the Rolling Fork River near Boston.
* until Saturday afternoon.
* At  9:30 PM Thursday the stage was 36.0 feet. 
* Flood stage is 35.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 36.9 feet by 
  Friday early afternoon. The river will fall below flood stage late 
  Saturday morning.
* Impact...At 35.0 feet...Agricultural bottomland is covered.
* Flood History...This crest compares to a previous crest of 37.0  
  feet on May 7 2003.

&&

LAT...LON 3754 8565 3776 8575 3790 8589 3794 8576
      3781 8561 3758 8552             

$$

KYC183-141415-
/O.EXT.KLMK.FL.W.0016.000000T0000Z-200214T1415Z/
/DUNK2.1.ER.200213T1300Z.200214T0115Z.200214T0815Z.NO/
903 PM CST Thu Feb 13 2020

The Flood Warning continues for
  the Rough River near Dundee.
* until Friday morning.
* At  7:45 PM Thursday the stage was 25.4 feet. 
* Flood stage is 25.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  after midnight Friday.
* Impact...At 25.0 feet...County roads between Dundee and Narrows 
  flood.
* Flood History...This crest compares to a previous crest of 25.4  
  feet on Nov 30 2001.

&&

LAT...LON 3755 8649 3743 8694 3743 8710 3752 8713
      3751 8696 3766 8653             

$$

KYC031-227-142304-
/O.EXT.KLMK.FL.W.0008.000000T0000Z-200217T1200Z/
/WDHK2.1.ER.200211T2112Z.200215T0000Z.200217T0600Z.NO/
1003 PM EST Thu Feb 13 2020

The Flood Warning continues for
  the Green River at Woodbury.
* until Monday morning.
* At  9:00 PM Thursday the stage was 31.1 feet. 
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 32.2 feet by 
  Friday evening. The river will fall below flood stage early Monday 
  morning.
* Impact...At 32.0 feet...Low spots on North and South Church Streets 
  in Woodbury flood.
* Flood History...This crest compares to a previous crest of 32.0  
  feet on Feb 7 2014.

&&

LAT...LON 3713 8641 3716 8665 3728 8680 3739 8678
      3728 8659 3724 8641             

$$

KYC031-177-183-142304-
/O.EXT.KLMK.FL.W.0009.000000T0000Z-200218T1617Z/
/RCHK2.1.ER.200212T1748Z.200216T0000Z.200218T1017Z.NO/
903 PM CST Thu Feb 13 2020

The Flood Warning continues for
  the Green River at Rochester.
* until Tuesday morning.
* At  1:20 PM Thursday the stage was 19.8 feet. 
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.8 feet by 
  Saturday evening. The river will fall below flood stage Tuesday 
  morning.
* Flood History...This crest compares to a previous crest of 20.7  
  feet on Apr 21 2015.

&&

LAT...LON 3728 8680 3718 8690 3727 8697 3739 8678


$$

SSC
171 
WGUS83 KLMK 140721
FLSLMK
Flood Statement 
National Weather Service Louisville KY
221 AM EST Fri Feb 14 2020

...The Flood Warning is cancelled for the following river in 
Kentucky...
 
  Licking River at Blue Licks Spring
 
affecting the following counties in Kentucky...Nicholas...Robertson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you are affected by these crests take any necessary actions.
Additional information is available at 
water.weather.gov/ahps2/index.php?wfo=lmk.

&&

KYC181-201-140751-
/O.CAN.KLMK.FL.W.0013.000000T0000Z-200214T1330Z/
/BLSK2.1.ER.200213T0401Z.200213T1445Z.200214T0522Z.NO/
221 AM EST Fri Feb 14 2020

The flood warning is cancelled for
  the Licking River at Blue Licks Spring.
* At  2:00 AM Friday the stage was 24.8 feet. 
* Flood stage is 25.0 feet.
* Fell below flood stage at 12:22 AM Friday.
* Forecast...The river will continue to fall to 21.0 feet by Saturday
  morning.

&&

LAT...LON 3828 8387 3847 8417 3857 8426 3858 8413
      3848 8401 3835 8379             

$$

13

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Feb 12, 6:23 PM EST, 1 hour 26 minutes earlier.

Area forecast discussion, Feb 12, 6:23 PM EST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
623 PM EST Wed Feb 12 2020

...Updated Aviation Discussion...

.Short Term...(This evening through Thursday)
Issued at 320 PM EST Wed Feb 12 2020

Widespread rain shield continues to move northeast across the
region.  Since midnight, we've seen a max of about of a third of an
inch down along the KY/TN border region.  The next surge of rainfall
is coming up out of the southwest across western TN and western KY.
Rainfall rates have already picked up across western KY with this
activity as evidenced by the KY Mesonet data.  So for the rest of
the afternoon, we'll see brief break in the rainfall across portions
of central and eastern KY with the activity picking up in the I-65
corridor within the next hour and then spreading eastward this
evening.

Moving into the evening hours, surface low to our southwest will
move into KY.  We should see a thin line of stronger convection move
through southern KY this evening, roughly south/east of a line from
Bowling Green to Bardstown to Richmond.  While we have a screaming
jet streak aloft, the lack of instability will likely make it very
difficult to mix these winds down to the surface.  Nonetheless,
can't rule out some 30-35 MPH gusts with that line as it pushes
through this evening.

As for rainfall amounts, a solid 1-2 inches of rainfall look likely
as the next wave of rainfall pushes through this evening.  Can't
rule out some isolated 3+ inch amounts in some sections.  The
highest risk of of seeing the 3+ rainfall amounts would generally be
across our southeast sections, say along a line from Bowling Green
northeastward to near Richmond.  This area is where local flash
flood guidance is the lowest, so this rainfall will likely result in
some flash flooding issues this evening.  No changes to the Flood
Watch headline will be required with this forecast issuance.

As the low moves off to the northeast after midnight, the rainfall
will quickly diminish and end from west to east.  Colder air will
quickly push into the region with temperatures falling into the mid
30s over southern Indiana by morning with upper 30s to lower 40s
across much of Kentucky.  Should any precipitation linger longer
over southern Indiana, can't rule out precipitation ending as a
light wintry mix.  However, the overall risk of wintry weather looks
to be very low at this time.

Thursday will be a cloudy and raw day across the region as low-level
moisture remains abundant throughout the lower atmosphere. Northwest
winds of 10-15 MPH with gusts of 20-25 MPH will be seen and
temperatures will see highs on the day in the morning with upper 30s
and temperatures will fall into the upper 20s and lower 30s by
evening.

.Long Term...(Thursday night through Wednesday)
Issued at 255 PM EST Wed Feb 12 2020

Thursday night, expect much colder temperatures to filter into the
region as arctic high pressure continues to sink southeast towards
the Ohio Valley. By Friday morning, low temperatures will be in the
teens, with wind chills in the single digits/lower teens. Cannot
rule out some snow flurries Friday morning as model time-heights
indicate lingering low-level moisture will intersect the DGZ. Expect
drier air to filter into the boundary layer by the afternoon,
resulting in mostly sunny skies. High temperatures will struggle to
reach above freezing though under northwesterly flow aloft.

As the surface high pressure moves off to the east on Saturday,
expect temperatures to warm up as southerly flow returns, pushing
highs into the mid to upper 40s. An upper level shortwave is then
progged to move across the Upper Great Lakes Saturday night, but
expect our area to remain dry as the better moisture and lift will
stay to the north.

The warming trend will then continue into the beginning of next week
with high temperatures reaching into the mid 50s on Sunday and upper
50s to lower 60s on Monday. Rain chances look to return for the
start of the new work week as a low pressure system pushes out of
the southern Plains and into the Lower Great Lakes region. Models
are still showing a decent amount of variability around the timing
and location of this system, but general agreement is that rain
chances look to return to the area Monday and into Tuesday.

&&

.Aviation...(00Z TAF Issuance)
Issued at 625 PM EST Wed Feb 12 2020

Low pressure system deepening over central TN. Observed pressure
falls show this low will track toward eastern KY over the next
several hours. Quite a bit of wind energy in the mid and upper
levels of the atmosphere will continue to drive some moderate to
heavy rains the next several hours, which will leave lower ceilings
at least into the morning hours Thursday. Most sites should start
seeing fuel-alternate MVFR by afternoon. Winds will pick up from the
west as this low heads east of the region later tonight...expect
gusts of 15-25 knots during the daytime Thursday at all sites.

&&

.Hydrology...
Issued at 300 PM EST Wed Feb 12 2020

Widespread minor river flooding is likely late this week into early
next week as rains fall on streams with water levels already running
above normal. Some moderate flooding is also possible.  Minor river
flooding is expected on the Ohio River at Tell City and Cannelton by
Thu/Fri and also possible at McAlpine Upper and McAlpine Lower by
late this week. Other rivers at risk for minor flooding by late week
include the Green, Barren, Rolling Fork, Kentucky, and Licking
Rivers.

After the rain tapers off late tonight, no additional heavy rain is
expected at least through the weekend.

&&

.Climate...
Issued at 307 AM EST Wed Feb 12 2020

Record rainfall will be possible today at Louisville and
Lexington. For the calendar date of February 12, the rainfall
record at Louisville is 1.43" set in 1894...and the record for
Lexington is 1.49" set in 1923.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch through Thursday morning for INZ076>079-083-
     084-089>092.

KY...Flash Flood Watch through Thursday morning for KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

&&

Short Term...MJ
Long Term....JML
Aviation...RJS
Hydrology....MJ
Climate......13
Hazardous weather outlook, Feb 12, 3:44 PM EST, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
344 PM EST Wed Feb 12 2020

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-132045-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
344 PM EST Wed Feb 12 2020 /244 PM CST Wed Feb 12 2020/

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Widespread rain will continue across the outlook area this afternoon
and will become heavy this evening. This heavy rainfall may lead to
local flooding in some areas. A few stronger showers with gusty winds
may affect portions of southern Kentucky this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to provide information on heavy rain and flooding
through tonight, along with any gusty winds this evening.

MJ/JML

In the hours before

Local storm report, Feb 12, 6:57 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EST WED FEB 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLOOD            2 ENE LOUISVILLE        38.26N 85.72W
02/12/2020                   JEFFERSON          KY   BROADCAST MEDIA

            MEDIA REPORTS FRANKFORT AVE BETWEEN STORY
            AND RIVER RD IS CLOSED DUE TO HIGH WATER.

&&

SSC
Special weather statement, Feb 12, 7:14 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Louisville KY
714 PM EST Wed Feb 12 2020

KYZ065>067-075-077-078-081-082-130100-
Russell-Monroe-Cumberland-Taylor-Lincoln-Casey-Adair-Clinton-
714 PM EST Wed Feb 12 2020

...A LINE OF SHOWERS WILL AFFECT SOUTHERN LINCOLN...CLINTON...
RUSSELL...EASTERN MONROE...SOUTHEASTERN TAYLOR...CUMBERLAND...CASEY
AND ADAIR COUNTIES...

At 714 PM EST/614 PM CST/, radar indicated showers were located along
a line extending from 10 miles east of Campbellsville to 10 miles
south of Columbia to 6 miles southeast of Tompkinsville. Movement was
east at 70 mph.

Winds in excess of 40 mph are possible with these showers. These
winds occurring over saturated grounds may allow some weaker trees
to uproot.

Locations impacted include...
Liberty, Campbellsville, Columbia, Tompkinsville, Albany, Jamestown,
Burkesville, Leslie, Russell Springs and Desda.

Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3662 8579 3694 8543 3719 8535 3741 8533
      3743 8447 3733 8450 3735 8456 3712 8490
      3705 8491 3700 8484 3695 8491 3696 8495
      3692 8496 3686 8506 3677 8501 3670 8502
      3662 8498
TIME...MOT...LOC 0014Z 254DEG 62KT 3736 8515 3696 8526 3663 8561

RJS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 7:07 PM ESTAreal Flood AdvisoryLMKAllen, Barren, Metcalfe, Monroe6 hr
Feb 12, 7:10 PM ESTAreal Flood AdvisoryLMKAnderson, Green, Larue, Marion, Nelson, Taylor and 1 more5 hr
Feb 12, 7:14 PM ESTSpecial Weather StatementLMKAdair, Casey, Clinton, Cumberland, Russell, Taylor46 min
Feb 12, 7:34 PM ESTAreal Flood AdvisoryLMKBoyle, Garrard, Jessamine, Lincoln, Madison, Mercer6 hr
Feb 12, 7:35 PM ESTAreal Flood AdvisoryLMKAnderson, Bourbon, Clark, Fayette, Harrison, Madison and 4 more6 hr
Feb 12, 7:52 PM ESTAreal Flood AdvisoryLMKEdmonson, Grayson, Hart, Simpson, Warren3 hr
Feb 12, 7:52 PM ESTAreal Flood AdvisoryLMKAdair, Casey, Clinton, Cumberland, Russell3 hr
Feb 12, 7:54 PM ESTRiver Flood AdvisoryLMKWarren36 hr
Feb 12, 7:55 PM ESTRiver Flood AdvisoryLMKHart15 hr
Feb 12, 7:55 PM ESTRiver Flood AdvisoryLMKOhio11 hr
Feb 12, 10:28 PM ESTRiver Flood WarningLMKCarroll, Henry, Owen4 days
Feb 12, 11:22 PM ESTRiver Flood WarningLMKBourbon24 hr
Feb 13, 12:07 AM ESTAreal Flood AdvisoryLMKAdair, Casey, Clinton, Cumberland, Russell5 hr
Feb 13, 12:48 AM ESTAreal Flood AdvisoryLMKAllen, Barren, Metcalfe, Monroe4 hr
Feb 13, 12:55 AM ESTRiver Flood AdvisoryLMKFranklin36 hr
Feb 13, 4:40 AM ESTRiver Flood AdvisoryLMKGarrard, Jessamine36 hr
Feb 13, 6:51 AM ESTRiver Flood WarningLMKOhio25 hr
Feb 13, 10:45 AM ESTRiver Flood WarningLMKJefferson, Oldham21 days
Feb 13, 10:45 AM ESTRiver Flood WarningLMKHardin, Jefferson, Meade21 days

Nearby

River Flood Warnings in Kentucky, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.